# SDR CA150623005

- Difficulty date: June 20, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Piper PA-32-300
- Aircraft time: 2,989 hours
- Engine: Lyc IO540K1A5
- System (JASC): 7921 · Engine Oil Cooler
- Part: Oil Cooler
- Part number: 8529245
- Condition: Leaking
- Location: Engine
- Part time: 3,000 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT FLEW AIRCRAFT ON AN HOUR FLIGHT AND WHEN PUSHING HIS AIRCRAFT BACK INTO HIS HANGAR, NOTICED LARGE AMOUNTS OF OIL ON THE LOWER PART OF THE COWLING AND DRIPPING ON THE GROUND. HE HAD NO INDICATIONS OF PROBLEMS DURING HIS FLIGHT. AFTER REMOVING THE TOP COWLING THE SOURCE OF THE LEAK APPEARED TO BE THE LEFT OIL COOLER. THE OIL COOLER WAS REMOVED AND PRESSURIZED WITH SHOP AIR AND A LARGE LEAK WAS APPARENT NEAR THE BOTTOM OF THE COOLER. NOTE THAT THERE WAS ONLY 4 QUARTS OF OIL LEFT IN THE 12 QUART SUMP, SO IT WAS GOOD THAT HIS INTENDED FLIGHT WASN`T ANY LONGER.
